Alert archive / Texas / Flash Flood Warnings in 2002

Flash Flood Warning 11, NWS Shreveport, LA

November 4, 2002Angelina County, Texas

NWS Shreveport, LA issued this flash flood warning at Nov 4, 2002, 9:23 PM CST for Angelina County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 4, 2002, 9:23 PM CST (03:23 UTC)
Expired
Nov 5, 2002, 3:15 AM CST
In force
6 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Angelina County, TX

The radar

The Shreveport radar (KSHV), 151 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2002-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2002-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2420 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 050323
FFWSHV
TXC005-050915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
921 PM CST MON NOV 4 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS

* UNTIL 315 AM CST

* AT 921 PM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR       
  INDICATED RAIN STILL FALLING OVER ANGELINA COUNTY. FROM TWO TO
  THREE AND A HALF INCHES OF RAIN HAS FALLEN ACROSS THE COUNTY
  TODAY AND ANOTHER ONE TO THREE INCHES IS POSSIBLE TONIGHT.
  FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL OCCUR
  ALONG WITH FLOODING OF SOME ROADS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS
UNTIL 315 AM CST.

LAT...LON 3135 9486 3122 9471 3130 9456 3142 9472

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 4, 3:00 PM CST, 6 hours 23 minutes earlier.

Area forecast discussion, Nov 4, 3:00 PM CST, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CST MON NOV 4 2002

INVERTED TROUGH EXPECTED TO FORM OVER THE TEXAS GULF COAST
AREA...NORTHWARD INTO NORTHWEST LA LATE TONIGHT. THIS WILL SHIFT THE
LOW LEVEL WINDS TO A MORE SOUTHEAST AND EAST DIRECTION OVER NORTH LA
LATE TONIGHT...ALLOWING ABUNDANT GULF MOISTURE TO ENTER THE
LOUISIANA AND DEEP EAST TEXAS AREAS. THE 18Z MESOETA MODEL SHOWS
HEAVY RAINFALL A POSSIBILITY TONIGHT IN THE AREA FROM DEEP EAST
TEXAS NORTHEAST INTO NORTH LOUISIANA. RAINFALL AMOUNTS OF 1 TO 3
INCHES WILL BE COMMON...WITH LESSER AMOUNTS OVER SOUTH AR AND
SOUTHEAST OK. WILL ISSUE A FLOOD WATCH FOR TONIGHT FOR DEEP EAST TX
AND NORTH LA. AS AN UPPER LEVEL SHORT WAVE MOVES FROM WEST TO EAST
ACROSS THE CENTRAL U.S. TUESDAY...A COOL FRONT WILL DEVELOP AND MOVE
SOUTHEAST ACROSS THE FOUR STATE AREA. THIS FRONT WILL DRY OUT THE
FOUR STATE AREA FROM WEST TO EAST TUESDAY AFTERNOON AND EVENING.
NICE WEATHER ON TAP FOR THE MID THE LATE WEEK TIME FRAME. ANOTHER
RATHER STRONG SHORT WAVE IS PROGGED TO DEVELOP OVER THE CENTRAL U.S.
OVER THE WEEKEND...BRINGING ANOTHER CHANCE OF RAIN TO THE FOUR STATE
AREA SUNDAY AND MONDAY.

03

SHV 50/61/45/64 +500
MLU 50/58/47/63 +710
TXK 48/60/44/62 +300
TYR 46/62/42/64 +200
LFK 50/61/45/66 +500

.SHV...FFA TONIGHT ALONG AND SOUTHEAST OF A LUFKIN TX TO VIVIAN LA
TO FARMERVILLE LA LINE.
Hazardous weather outlook, Nov 4, 12:00 PM CST, 9 hours 23 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST MON NOV 4 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST...AND NORTH CENTRAL
LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
LIGHT TO MODERATE RAIN WILL MOVE OVER NORTHEAST TEXAS...NORTHWEST
LOUISIANA...AND SOUTHWEST ARKANSAS THIS AFTERNOON. STRONGER
THUNDERSTORMS WILL FORM TONIGHT...PARTICULARLY OVER NORTH CENTRAL
LOUISIANA. ISOLATED STORMS COULD BECOME BRIEFLY SEVERE LATE
TONIGHT...AND AN ISOLATED TORNADO COULD OCCUR...IN NORTH CENTRAL
LOUISIANA. IN ADDITION...HEAVY RAINFALL MAY OCCUR TONIGHT...OVER
PARTS OF NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT LIKELY...BUT MAY BE NEEDED LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.